Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 120, NWS Miami, FL

July 31, 2012Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 31, 2012, 7:26 PM EDT for Palm Beach County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2012, 7:26 PM EDT (23:26 UTC)
Expired
Jul 31, 2012, 8:15 PM EDT
In force
49 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 133 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMIA), launched 12:00Z, 11.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1762 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WUUS52 KMFL 312326
SVRMFL
FLC099-010015-
/O.NEW.KMFL.SV.W.0120.120731T2326Z-120801T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
726 PM EDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 815 PM EDT

* AT 724 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BELLE GLADE...AND MOVING NORTH AT 30 MPH.

* THE STORM WILL AFFECT...
  BELLE GLADE...
  PAHOKEE...
  CANAL POINT...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 2694 8046 2657 8059 2661 8078 2671 8077
      2669 8075 2670 8073 2677 8075 2678 8073
      2675 8071 2676 8069 2681 8070 2687 8063
      2695 8062 2696 8054
TIME...MOT...LOC 2326Z 191DEG 24KT 2668 8067

$$

10
2 follow-up statements
567 
WWUS52 KMFL 312358
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
758 PM EDT TUE JUL 31 2012

FLC099-010015-
/O.CON.KMFL.SV.W.0120.000000T0000Z-120801T0015Z/
PALM BEACH FL-
758 PM EDT TUE JUL 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL PALM BEACH COUNTY...

AT 754 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED. LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CANAL
POINT...MOVING NORTH AT 30 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2694 8046 2658 8064 2661 8078 2671 8077
      2669 8075 2670 8073 2677 8075 2678 8073
      2675 8071 2676 8069 2681 8070 2687 8063
      2695 8062 2696 8054
TIME...MOT...LOC 2358Z 191DEG 24KT 2689 8062

$$

10
256 
WWUS52 KMFL 010010
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
810 PM EDT TUE JUL 31 2012

FLC099-010018-
/O.EXP.KMFL.SV.W.0120.000000T0000Z-120801T0015Z/
PALM BEACH FL-
810 PM EDT TUE JUL 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY WILL
EXPIRE AT 815 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS 
WEAKENED. THUS THE THUNDERSTORM WARNING WILL EXPIRE AT 815 PM EDT. 
HOWEVER...FREQUENT LIGHTNING AND GUSTY WINDS IN EXCESS OF 30 MPH 
WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2694 8046 2658 8064 2661 8078 2671 8077
      2669 8075 2670 8073 2677 8075 2678 8073
      2675 8071 2676 8069 2681 8070 2687 8063
      2695 8062 2696 8054
TIME...MOT...LOC 0008Z 191DEG 24KT 2696 8061

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 5:04 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 31, 5:04 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
504 PM EDT TUE JUL 31 2012

.UPDATE...MADE SOME ADJUSTMENTS TO THE POP FORECAST THROUGH 00Z TO
ACCOUNT FOR THE CURRENT ACTIVITY AND LATEST TRENDS. OTHERWISE, NO
SIGNIFICANT CHANGES.

&&

.PREV DISCUSSION... /ISSUED 226 PM EDT TUE JUL 31 2012/

SHORT TERM...TONIGHT THROUGH FRIDAY...AN UPPER LEVEL LOW OVER
EXTREME WESTERN CUBA WILL CONTINUE TO SLOWLY MOVE SOUTHWEST
LESSENING ITS INFLUENCE OVER THE LOCAL AREA. THIS WILL LEAD TO A
DECREASE IN SHWR/TSTMS ACTIVITY BOTH WEDNESDAY AND THURSDAY.
HOWEVER...ENOUGH AVAILABLE MOISTURE WILL BE PRESENT TO RESULT IN
AFTERNOON SCT CONVECTION AS LOCAL BREEZES AND DIURNAL HEATING
COMBINE. A MID LATITUDE TROUGH DIGGING SOUTH ACROSS THE ERN HALF
OF THE COUNTRY WILL RESULT IN WINDS ALOFT BECOMING MORE WEST TO
SOUTHWEST. THIS FLOW WILL ACT TO STEER ANY CONVECTIVE ACTIVITY
MORE TOWARD THE ERN INTERIOR AND EAST COAST DURING THIS PERIOD.

LONG TERM...SATURDAY THROUGH MONDAY...AN ACTIVE TROPICAL WAVE
CURRENTLY LOCATED OVER THE CENTRAL CARIBBEAN SHOULD BEGIN TO
APPROACH THE LOCAL AREA EARLY SATURDAY LEADING TO AN INCREASE IN
SHOWERS/TSTMS CONTINUING THROUGH MONDAY AS THE AXIS MOVES WEST OF
THE PENINSULA.

MARINE...MOSTLY PLEASANT BOATING CONDITIONS SHOULD BE EXPECTED
THROUGH THE END OF THE WEEK WITH SEAS AOB 3 FEET AND WINDS AOB 15
KTS. WINDS AND SEAS MAY INCREASE SLIGHTLY DURING THE WEEKEND AS
THE WAVE MOVES WEST OF THE AREA.

FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  91  77  89 / 10 10 10 20
FORT LAUDERDALE  79  91  78  89 / 10 10 10 20
MIAMI            78  91  79  90 / 10 10 10 20
NAPLES           76  92  76  90 / 10 10 10 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

UPDATE...14/MJB
Hazardous weather outlook, Jul 31, 4:46 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
446 PM EDT TUE JUL 31 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
011030-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
446 PM EDT TUE JUL 31 2012

...STRONG THUNDERSTORMS POSSIBLE THROUGH EARLY EVENING...
...MINOR URBAN AND STREET FLOODING POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY
EVENING. THE PRIMARY THREATS FROM THE STRONGEST STORMS WILL BE
FREQUENT LIGHTNING STRIKES ALONG WITH BRIEF HEAVY RAINFALL, GUSTY
WINDS, AND SMALL HAIL.

WIND: THE STRONGEST STORMS MAY PRODUCE WIND GUSTS UP TO 55 MPH.

HAIL: HAIL TO THE SIZE OF PENNIES MAY OCCUR WITH A FEW OF THE
STRONGEST THUNDERSTORMS THIS AFTERNOON AND THIS EVENING.

FLOODING: MINOR URBAN AND STREET FLOODING MAY OCCUR THROUGH EARLY
EVENING AS SLOW MOVING THUNDERSTORMS AFFECT PORTIONS OF THE EAST
COAST METRO AREA. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX VALUES AROUND 105 DEGREES ARE POSSIBLE EACH DAY,
ESPECIALLY ACROSS INTERIOR PORTIONS OF THE REGION DURING THE
AFTERNOON HOURS.

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY INTO THE UPCOMING
WEEKEND. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING STRIKES AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH
SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG THUNDERSTORMS OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 31, 3:22 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
322 PM EDT TUE JUL 31 2012

FLZ071>074-173-312000-
COASTAL MIAMI DADE COUNTY FL INLAND BROWARD COUNTY FL INLAND
MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE
FL
322 PM EDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL BROWARD COUNTY
  NORTH CENTRAL MIAMI-DADE COUNTY

* UNTIL 400 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR SWEETWATER...AND MOVING NORTH AT 10 MPH.

* THE STORM WILL AFFECT...
  MIAMI INTERNATIONAL A/P...
  MIAMI SPRINGS...
  DORAL...
  HIALEAH...
  MEDLEY...
  PENNSUCO...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2607 8052 2605 8022 2568 8029 2569 8051
TIME...MOT...LOC 1922Z 182DEG 10KT 2579 8040

10
Special weather statement, Jul 31, 3:59 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
359 PM EDT TUE JUL 31 2012

FLZ071>074-312045-
INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD
COUNTY FL METROPOLITAN MIAMI DADE FL
359 PM EDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL BROWARD COUNTY
  NORTH CENTRAL MIAMI-DADE COUNTY

* UNTIL 445 PM EDT

* AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR KENDALE LAKES...AND MOVING NORTH AT 10
  MPH.

* THE STORM WILL AFFECT...
  SWEETWATER...
  MICCOSUKEE RESORT...
  MIAMI SPRINGS...
  DORAL...
  HIALEAH...
  MEDLEY...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2594 8056 2601 8025 2568 8032 2564 8051
TIME...MOT...LOC 1959Z 175DEG 10KT 2576 8042

10
Special weather statement, Jul 31, 4:45 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
445 PM EDT TUE JUL 31 2012

FLZ073-074-173-312115-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
445 PM EDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 515 PM EDT

* AT 443 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 429 MILES SOUTHEAST OF WINDLEY KEY...AND MOVING
  NORTHEAST AT 20 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2572 8016 2573 8017 2574 8017 2574 8020
      2572 8024 2569 8024 2555 8054 2562 8062
      2592 8035 2573 8015
TIME...MOT...LOC 2045Z 230DEG 16KT 2039 7601

10
Special weather statement, Jul 31, 4:51 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
451 PM EDT TUE JUL 31 2012

FLZ073-074-173-312115-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
451 PM EDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 515 PM EDT

* AT 443 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM STRETCHING FROM WEST KENDALL TO THE
  REDLANDS...AND MOVING NORTHEAST AT 20 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2572 8016 2573 8017 2574 8017 2574 8020
      2572 8024 2569 8024 2555 8054 2562 8062
      2592 8035 2573 8015
TIME...MOT...LOC 2045Z 230DEG 16KT 2039 7601

10
Special weather statement, Jul 31, 5:31 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
531 PM EDT TUE JUL 31 2012

FLZ063-312215-
GLADES FL
531 PM EDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN GLADES COUNTY

* UNTIL 615 PM EDT

* AT 527 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES EAST OF PALMDALE...AND MOVING NORTHEAST
  AT 10 MPH.

* THE STORM WILL AFFECT...
  LAKEPORT...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2717 8090 2717 8088 2703 8096 2705 8098
      2698 8108 2692 8107 2693 8110 2689 8111
      2686 8108 2681 8111 2685 8133 2704 8130
      2704 8127 2712 8127 2713 8117 2721 8117
      2722 8095
TIME...MOT...LOC 2130Z 203DEG 9KT 2692 8121

10
Special weather statement, Jul 31, 7:15 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
715 PM EDT TUE JUL 31 2012

FLZ067-010000-
INLAND PALM BEACH COUNTY FL
715 PM EDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN PALM BEACH COUNTY

* UNTIL 800 PM EDT

* AT 711 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR OKEELANTA...AND MOVING NORTH AT 20 MPH.

* THE STORM WILL AFFECT...
  OKEELANTA...
  SOUTH BAY...
  BELLE GLADE...
  PAHOKEE...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2682 8047 2645 8060 2650 8081 2671 8078
      2671 8076 2669 8075 2670 8073 2677 8075
      2678 8073 2675 8071 2676 8069 2681 8070
      2685 8065
TIME...MOT...LOC 2314Z 191DEG 19KT 2658 8069

10

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 3:22 PM EDTSpecial Weather StatementMFLMiami-Dade38 min
Jul 31, 3:59 PM EDTSpecial Weather StatementMFLMiami-Dade46 min
Jul 31, 4:36 PM EDTAreal Flood AdvisoryMFLMiami-Dade101 min
Jul 31, 4:45 PM EDTSpecial Weather StatementMFLMiami-Dade30 min
Jul 31, 4:51 PM EDTSpecial Weather StatementMFLMiami-Dade24 min
Jul 31, 5:31 PM EDTSpecial Weather StatementMFLGlades44 min
Jul 31, 6:13 PM EDTSevere Thunderstorm WarningMFLGlades47 min
Jul 31, 6:39 PM EDTSpecial Marine WarningMFL66 min
Jul 31, 7:15 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Jul 31, 7:45 PM EDTSpecial Marine WarningMFL60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.